Forum

Help please

Hello everybody I am supposed to be Secondary progressive and lately I seem to be deteriorating so quickly is it possible to go downhill so fast? I saw the consultant last week she prescribed Baclofen Amantadine and clonazepam but I feel worse, could this be a relapse I can’t walk 1 step without holding on to something, I find it so hard to stand up straight and I am very tearful and scared any advice would be welcome thank you x

Hi ST,

Have you spoken to your MS nurse or consultant about the deterioration in ability?

SPMS can also have ‘acute’ symptoms which may get better, although not fully, over time. It could be that you are having an acute onset of symptoms which will become better in the coming weeks or months, depending on the severity.

Baclofen and clonazepam are muscle relaxants used to treat ataxia and tremor in MS. Amantadine is used to treat fatigue.

It is possible that the drugs could be causing the muscles to relax to the point that you are unable to effectively use them and this could be brought up with your MS team. Have you been on these drugs long? It does take some getting used to.

I hope you find some respite from the symptoms soon. It can be worrying when we start suffering a new onset of symptoms, but there are ways we can help spread the woe and hopefully start feeling better.

Take care.

J